Heat, Wood
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Wood forecast zone
- Reported by
- ASOS
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
An upper level ridge of high pressure was anchored from Nebraska/Kansas southeast into portions of the Lower Mississippi Valley from July 29th through the end of the month, resulting in very hot temperatures across the Ark-La-Tex as readings climbed into the mid and upper 90s each day. Little mixing of dew points occurred each day, which when combined with these hot temperatures, resulted in…
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure was anchored from Nebraska/Kansas southeast into portions of the Lower Mississippi Valley from July 29th through the end of the month, resulting in very hot temperatures across the Ark-La-Tex as readings climbed into the mid and upper 90s each day. Little mixing of dew points occurred each day, which when combined with these hot temperatures, resulted in oppressively hot conditions as heat indices ranged from 105-110 degrees each day across much East Texas. The heat wave continued through the first day of August before finally ending on August 2nd as a weak cool front and scattered showers and thunderstorms moved through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 29, 8:40 AM CST, 2 hours 20 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
940 AM CDT Thu Jul 29 2021
.UPDATE...
As of 9:30 AM, temperatures are already in the mid-80s with dew
points in the mid-70s, foreshadowing yet another hazardously hot
and humid afternoon. Any plans for daytime activity should account
for the heat appropriately through frequent breaks and hydration.
All weather trends areawide are continuing as anticipated with
light and variable winds and cloud decks dissipating nearly
completely. Ridging over the Great Plains continues to slowly
build southeast into the Ark-La-Tex, reinforcing temperatures
further into the upper 90s this afternoon. Isolated areas reaching
the triple digit mark cannot be ruled out, especially in
southwest Arkansas.
Therefore, no forecast adjustments or adjustments to the Heat
Advisory (in effect from noon to 7 PM today) were necessary at
this time. /16/
&&
.PREV DISCUSSION... /issued 645 AM CDT Thu Jul 29 2021/
AVIATION...
For the 29/12Z TAFs, patchy mist/haze may briefly result in
reduction of vis/cigs before the 29/13Z hour. MVFR conditions
possible at TXK/LFK/ELD, as low as IFR at MLU. Mist will quickly
burn off, after which VFR conditions will prevail through the rest
of the day, outside of isolated showers and thunderstorms. VCTS
carried at TYR/LFK after 29/18Z. Any storms will dissipate after
30/00Z. Winds will be light, out of the east/southeast, becoming
nearly calm during the overnight hours, allowing for reduction of
vis/cigs again by 30/12Z at fog-prone terminals. /26/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 98 77 99 78 / 10 0 10 0
MLU 98 77 99 76 / 10 0 10 0
DEQ 98 75 98 76 / 0 0 0 0
TXK 99 78 100 78 / 0 0 0 0
ELD 98 76 99 75 / 0 0 0 0
TYR 96 77 97 77 / 10 0 10 0
GGG 96 76 97 76 / 10 0 10 0
LFK 96 76 97 75 / 30 10 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
16/26Hazardous Weather Outlook National Weather Service Shreveport LA 551 AM CDT Thu Jul 29 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 551 AM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Heat Advisory is in effect today for all of the Four State Region. Temperatures will again climb into the mid and upper 90s this afternoon across the area, and when combined with the humidity, will result in heat indices ranging from 105 to 110 degrees. In addition, isolated to widely scattered showers and thunderstorms will develop today over portions of East Texas and North Louisiana, before diminishing by sunset. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Very hot, humid, and mostly dry conditions will continue across the region Friday through Sunday, as an upper level ridge of high pressure begins to shift southeast into the area. This will result in the hottest temperatures so far this summer, and when combined with the humidity, will produce heat indices that will near or exceed 105 degrees each day. However, a weak cool front will shift south into the region late Sunday, which will focus an increase in showers and thunderstorms over the area late Sunday through Tuesday. The increased cloud cover and rain near and behind the front will also contribute to slightly cooler temperatures Monday through midweek. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
The national radar mosaic for the moment the first event began.
6 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964294, 964295, 964296, 964297, 964298, 964299.